jessgracef1988 (jessgracef1988) wrote in vaginapagina,
jessgracef1988
jessgracef1988
vaginapagina

Birth Control Woes/ Pregnancy Anxiety

Hi everyone!

I'm a 28 y/o female and have been in a monogamous relationship with my boyfriend for six years. A few years back I decided to go on HBC (Junel) so I could be protected from unwanted pregnancy. The positives: It made my periods light(I never had difficult periods in the past), and it improved my skin. The negatives: I experienced weight gain, puffiness, and lower libido. I took the Junel as well as an SSRI for approx. 3 years before I found out about holistic health. I decided to stop taking my SSRI (which had its own side effects..it made me super drowsy) as well as my HBC. I wanted to try to work through my issues without medication and I wanted to know what my REAL menstrual cycle felt like.

After coming off these medications I definitely felt less sluggish and lost about 30 pounds. I felt so much better physically. Mentally, however, I still struggled. I have huge pregnancy anxiety...well let's face it...I have some pretty intense anxiety issues in general. Currently, we use condoms as our sole form of BC. For a while when I was on HBC we didn't use condoms but it freaked me out too much. I know they're highly effective but I still get paranoid about getting pregnant. Our sexual relationship has suffered due to my paranoia.

I track my menstrual cycle with an app that's fairly accurate. I can also tell (approx) when I'm about to/when I'm ovulating and avoid sex during that time. We use condoms every single time we have sex..which isn't often. Still, the paranoia remains. Lately, my periods have gotten increasingly worse. My period comes around the same time every month, but it's coupled with mood swings, heavy cramps, and heavy bleeding. Before I took HBC I never had issues this intense. I read that going on and off HBC can cause changes in your cycle. I went to my Doc and she prescribed me a new brand of HBC called Tri-Previfem. I immediately regretted my decision. I've only been on it for three days and the nausea and stomach issues are so bad that I'd gladly take the menstrual cramps any day over it. I've got anxiety over these symptoms and these synthetic hormones in my body. I don't want to wait two or three months for these symptoms to MAYBE go away. I don't want the weight gain and the puffiness. I just wanna be off the stuff. I'm waiting on my Doc to let me know what I should do...but I know she will just prescribe a different pill. She also suggested an IUD which I will never ever get. I've heard too many horror stories and don't like the idea of something inside me for years. It's just not for me.

I guess at this point I'm just looking for some advice/insight. Does anyone else feel this way or experienced similar symptoms? Is it crazy to use condoms as my sole form of birth control? Sorry for the length of this post!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 3 comments